A 57-year-old female asked:
feeling that a deppressive episode is hitting in i take effxor 150mg. is it okay to take remeron (mirtazapine) too.i am so scared of the mood that i feel comimg in.
2 doctor answers • 3 doctors weighed in
Family Medicine 32 years experience
Possibly: We sometimes give people a low dose of remeron at night when they are also on effexor (venlafaxine). However, you need to check with your doctor because it depends upon the dose of remeron and any other medications you may be taking. If you feel suicidal please go to the emergency department immediately. If depression is less severe see your doctor and a counselor, get sleep and do some walking.
3824 viewsAnswered >2 years ago
Psychiatry 57 years experience
Can't just pop pill: Antidepressant medication doesn't take effect immediately.
It can be a couple of weeks before you feel the main effect of this medicine. You want to try to develop techniques that you deal with situations and alterations in your mood when they suddenly occur. Therapy can be helpful as well as adjustments of your medication. Talk this over with your doctor.
3824 viewsReviewed >2 years ago
A 35-year-old male asked:
How does mirtazapine lift your mood ?
1 doctor answer • 1 doctor weighed in
Internal Medicine 54 years experience
Spec.Seratonin antag: is a non adrenergic & specific seratonergic anti-depressant..It is an alpha-2 antagonist. (NaSSA)
can be used as anxiolytic,hypnotic,anti-emetic &appetite stimulant.
Seek a second opinion from a teaching hospital psychiatrist..In the meantime boost your neuro-transmitters with medtierranean diet
with Research has shown reduction of psych. meds or even elimination after omega 3 fish oil capsule
3443 viewsAnswered >2 years ago
Last updated Mar 22, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.